2 doctors weighed in:

My family member was sedated on propofol for 9 days in the icu and now she is slow to wake up. Is this concerning?

2 doctors weighed in
Dr. Karen Sibert
Anesthesiology
1 doctor agrees

In brief: Possibly

Propofol is used for sedation in ICU because it wears off more quickly than other sedatives.
Still, after 9 days in ICU there are many reasons why she might be slow to wake up. We would need to know more about what is wrong. Stroke, poor kidney or liver function, heart failure, metabolic imbalance are all problems that can impair mental function. The ICU team will do their best to fix them.

In brief: Possibly

Propofol is used for sedation in ICU because it wears off more quickly than other sedatives.
Still, after 9 days in ICU there are many reasons why she might be slow to wake up. We would need to know more about what is wrong. Stroke, poor kidney or liver function, heart failure, metabolic imbalance are all problems that can impair mental function. The ICU team will do their best to fix them.
Dr. Karen Sibert
Dr. Karen Sibert
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors